How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Anil Your Own Question
Dr.Anil
Dr.Anil, Doctor
Category: Medical
Satisfied Customers: 8561
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
4713694
Type Your Medical Question Here...
Dr.Anil is online now
A new question is answered every 9 seconds

For at least the last 2 months, I've been waking up with a

Customer Question

For at least the last 2 months, I've been waking up with a sour stomach, heart burn and coughing up thick mucus. Every morning I would try to clear my lungs and constantly rinse my mouth and it seemed like more often than not, it would do the trick. If the discomfort didn't subside, 300mg Zantac did the trick.
In addition, I've been experiencing bad sinus issues which may or may not be related. I can breath through my nose and it rarely runs yet I often feel awful pressure and hear air bubble popping from within my nose. When I can blow my nose, the snot is also very thick. I went to my primary 7 times within a 6 month period and each time I was treated for a sinus infection and bronchitis. My doctor eventually ordered CAT scans of my sinuses and lungs. The chest scan needed a some sort of necessity preauthorization which I was told by the doctors office they don't do because they can take over an hour. The scan of my sinuses showed extensive sinusitis, primarily with a considerable amount of mucosal thickening in my frontal, maxillary, ethmoid and some thickening in the sphenoid. In addition to a slight septal deviation, it showed opacification of the infundibula ostiomeatal complexes. My doctor didn't mention it when I saw him but had seen an ENT a month prior and also diagnosed me with a sinus infection.
The one thing that concerns me about my sinuses though is that I will have episodes where if I lean forward, a salty like water substances pours and drips out of my nose. If this doesn't happen, then I always feel my sinuses burn when I lean forward, like when you're swimming and breath in water through your nose. I mention the sinus problems because I almost feel as if my sinuses are draining into my throat which I'm inhaling and/or swallowing and so may be related.
So this week I have not been able to get relief from the stomach pain. As it intensifies, the pain resembles hunger pangs. The pain is felt as high as you can feel before hitting the bridge of the rib cage. On Tuesday, it was really bad and I was also very bloated. I wasn't able to have a BM until this morning and while it didn't resemble diarrhea, the sense of urgency/uncontrolled feeling that comes with it was there. My stools are often fatty or dull grey. Lastly, if I press lightly in the area, the left is a bit tender.
The only other symptom I have is my throat looks and feels very swollen, like food is stuck in the back. In fact, if I gargle water hours after eating, there seems to be more food debris than normal.
I'm a 33 year old female, 5'7" and 130lbs. Any advice on what this might be would be greatly appreciated! This was typed from my phone so I apologize for any spelling, autocorrect or grammar errors. Thank you!
Submitted: 5 months ago.
Category: Medical
Expert:  Dr.Anil replied 5 months ago.

Hello and thanks for trusting me to help you. I am a board certified consultant with over 30 years of experience.
As per your history it seems to be suggestive of Sinusitis with Post Nasal Drip in your case which results in symptoms you describe.
Probably since the diagnosis is already confirmed by CAT scans and ENT doctor i do think you should feel better with appropriate treatment of sinusitis.
You should drink plenty of water and vitamin C rich juices .
Avoid spicy,fried,fat rich food,caffeine,alcohol,smoking,carbonated beverages.
Do steam inhalation and saline gargles.
Do nasal irrigation which may be very helpful in your case.
Take OTC cetirizine as well.Probably your doctors may have already prescribed anti-histaminic medicines.
Spray with nasal saline several times per day.
Use a humidifier.
Elevate your head side of bed .
I hope this helps.

Let me know if you have any further query so we can discuss it thoroughly in every aspect.
Please use the REPLY/SEND BUTTON to reply back to me. It's request to avoid poor/bad rating.
It’s my pleasure to continue this conversation until you satisfy.
Waiting for your response.
Thanks.

Customer: replied 5 months ago.
What can I do about the stomach pain? It's getting worse and more persistent each day and at the moment, I can't even sleep. I've tried Zantac, peppermint and ginger tea, ginger ale, yogurt and toast and only eating decreases it for about 30-45 minutes before becoming back and worse.
Customer: replied 5 months ago.
I just wanted to add that I do use a Flonase as needed but have not been prescribed an antihistime (Levocetrizine) since March 2015. I was always prescribed an antibiotic, a few days of prednisone and an inhaler. The ENT had only diagnosed me with a sinus infection and after looking at my sinuses with that awful camera that goes up your nose, he said they looked fine yet the MRI showed differently.
Expert:  Dr.Anil replied 5 months ago.

Probably the GI system is upset.

I do think you can try probiotics to normalise your GI.

In the mean time you can take some antacids and antispasmodics for immediate pain management.

In case of severe pain you may require injections of antispasmodic drug like Buscopan.

Customer: replied 5 months ago.
I apologize but to recommend stuff I've reported trying and saying, "Yeah, it's what you said," is frustrating. I get the sinus fluid causing my cough and a stomach ache but what could be causing the pain I described for a week straight that am antiacid isn't helping? If it were acidic, wouldn't the Zantac have neutralized it? I took 300mg this AM and another at about 9 and I've had no relief.
Expert:  Dr.Anil replied 5 months ago.

Probably you need a antispasmodic medication.

Pain is due to spasmodic contractions of gastro-intestinal tract.

Usually this should be self limiting but in severe cases injections may be required to control pain.